On the approximation of functions by means of the operators of binomial type of Tiberiu Popoviciu


  • Dimitrie D. Stancu Babeş-Bolyai University, Cluj-Napoca, Romania


Abstract views: 248


In 1931, Tiberiu Popoviciu has initiated a procedure for the construction of sequences of linear positive operators of approximation. By using the theory of polynomials of binomial type \((p_m)\) he has associated to a function \(f\in C[0,1]\) a linear operator defined by the formula
\left( T_m f\right) (x) = \tfrac{1}{p_m(1)} \textstyle\sum\limits _{k=0} ^m \tbinom{m}{k}
p_k (x) p_{m-k} (1-x) f\big(\tfrac{k}{m}\big).
Examples of such operators were considered in several subsequent papers.

In this paper we present a convergence theorem corresponding to the sequence \(\left( T_mf\right)\) and we also present a more general sequence of operators of approximation \(S_{m,r,s}\), where \(r\) and \(s\) are nonnegative integers such that \(2sr\leq m\).

We give an integral expression for the remainders, as well as a representation by using divided differences of second order.


Download data is not yet available.


O. Agratini, Application of divided differences to the study of monotonicity of a sequence of D. D. Stancu polynomials, Rev. Anal. Numér. Theor. Approx., 25 (1996), 3-10.

W. Z. Chen, Approximation theorems for Stancu-type operators, Xiamen Daxue, 32 (1993), 679-684.

B. Della Vecchia, On the approximation of functions by means of the operators of D. D. Stancu, Studia Univ. Babeş-Bolyai, 37 (1992), 3-36.

I. Horova and M. Budikova, A note on D. D. Stancu operators, Ricerche di Matematica, 44 (1995), 397-407.

L. Lupaş and A. Lupaş, Polynomials of binomial type and approximation operators, Studia Univ. Babeş-Bolyai, 32 (1987), 61-69.

C. Manole, Approximation operators of binomial type, Res. Seminar on Numerical and Statistical Calculus (Cluj), Preprint Nr. 9 (1987), 93-98.

G. Mastroianni and M. R. Occorsio, Sulle derivate dei polinomi di Stancu, Rend. Accad. Sci. M.F.N., 45 (1978), 273-281.

G. Moldovan, Discrete convolutions and linear positive operators, Ann. Univ. Sci. Budap., 15 (1972), 31-44.

T. Popoviciu, Remarques sur les polynomes binomiaux, Bul. Soc. Sci. Cluj, 6 (1931), 146-148.

T. Popoviciu, Sur le reste dans certaines formules lineaires d'approximation de l'analyse, Mathematica, 1 (24) (1959), 95-142.

P. Sablonnière, Positive Bernstein-Sheffer operators, J. Approx. Theory, 83 (1995), 330-341, https://doi.org/10.1006/jath.1995.1124 DOI: https://doi.org/10.1006/jath.1995.1124

D. D. Stancu, The remainder of certain linear approximation formulas, J. SIAM Numer. Anal. B, 1 (1964), 137-163, https://doi.org/10.1137/0701013 DOI: https://doi.org/10.1137/0701013

D. D. Stancu, Approximation of functions by a new class of linear polynomial operators, Rev. Roum. Math. Pures Appl., 13 (1968), 1173-1194.

D. D. Stancu, Approximation of functions by means of a new generalized Bernstein operator, Calcolo, 15 (1983), 211-229, https://doi.org/10.1007/bf02575593 DOI: https://doi.org/10.1007/BF02575593

D. D. Stancu, A note on the remainder in a polynomial approximation formula, Studia Univ. Babeş-Bolyai, 41 (1996), 95-101.




How to Cite

Stancu, D. D. (2001). On the approximation of functions by means of the operators of binomial type of Tiberiu Popoviciu. Rev. Anal. Numér. Théor. Approx., 30(1), 95–105. https://doi.org/10.33993/jnaat301-687